I've been sufferiing fron chronic insomnia for several months. I've taken Alprazolam for occasional insomnia and/or anxiety. But, don't like taking it every day. So, my dr. prescribed Trazodone for sleep. He prescribed 50 mgs. I started with a 1/4 of a tablet and every day built it up by another 1/4 tablet. I am now taking two 50 mg tablets. Its been about 10 days since I first started taking the Trazodone. It doesn't seem to be helping me sleep. I have very vivid dreams and am only able to sleep for 2 - 3 hrs. During the 2 - 3 hrs I don't feel like I am in a deep sleep because I am having wild dreams most of the time. The Trazodone also gives me migrains and I seem to have a difficult time focusing during the day. My question to you is does the Trazodone need to build up in my system for several weeks before working? Will the side effects of headaches, wild dreams and brain fatigue (best way I can describe it) during the day subside? Incidentely I didn't take the Trazodone tonight and I was able to sleep 5hrs. So, it seems I am sleeping better without it, though still not getting enough sleep.
Drowsiness (up to 40%)is the most common side effects of trazodone. Other CNS effects include confusion (5%), dizziness (25%), lightheadedness (25%), nervousness (up to 15%), fatigue (9%), and headache (15%). Some CNS side effects occur during the first few weeks of therapy, and tolerance can develop after 1 or 2 weeks. Taking trazodone during a fasting state may increase the incidence of these effects.
Peak levels are achieved 1 hour after dosing in the fasting state and 2 hours after dosing with food. There is wide individual response. Most patients who respond to therapy with trazodone do so by the end of the second week of therapy.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.